Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 18, 2006, 11:40 PM CDT for Macoupin County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 11:40 PM CDT (04:40 UTC)
- Expired
- Apr 19, 2006, 12:06 AM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 190440
SVRLSX
ILC117-190530-
/O.NEW.KLSX.SV.W.0202.060419T0440Z-060419T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1230 AM CDT
* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES WEST
OF PALMYRA TO 22 MILES NORTHWEST OF SHIPMAN TO 14 MILES WEST OF
BRIGHTON...OR ALONG A LINE EXTENDING FROM WHITE HALL TO 10 MILES
SOUTH OF WHITE HALL TO JERSEYVILLE...AND MOVING NORTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
BRIGHTON...
SHIPMAN...
PALMYRA...
CARLINVILLE...
GIRARD...
VIRDEN...
LAT...LON 3952 9016 3936 9015 3902 9015 3911 8995
3924 8971 3952 8969 3953 8981
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 190501
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT WED APR 19 2006
ILC117-190530-
/O.CON.KLSX.SV.W.0202.000000T0000Z-060419T0530Z/
MACOUPIN IL-
1201 AM CDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MACOUPIN COUNTY...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL FROM PALMYRA TO ROYAL LAKES...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
NILWOOD...STANDARD CITY...GIRARD...ATWATER AND VIRDEN.
LAT...LON 3952 9016 3936 9015 3902 9015 3911 8995
3924 8971 3952 8969 3953 8981
$$
CVKING000
WWUS53 KLSX 190506
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 AM CDT WED APR 19 2006
ILC117-190516-
/O.CAN.KLSX.SV.W.0202.000000T0000Z-060419T0530Z/
MACOUPIN IL-
1206 AM CDT WED APR 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3952 9016 3936 9015 3902 9015 3911 8995
3924 8971 3952 8969 3953 8981
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:51 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 18, 6:51 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 651 PM CDT TUE APR 18 2006 .DISCUSSION... MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT. GFS/NAM ARE SIMILAR WITH THE HANDLING OF THE CLOSED LOW THE NEXT 48 HOURS AND WITH THE TIMING OF THE FRONT TONIGHT. WILL LEAN MORE TOWARD THE GFS OVERALL AS IT HAS MORE SUPPORT FROM THE OTHER MODELS WITH THE HANDLING OF THE SRN STREAM SHORTWAVE THAT WILL AFFECT THE SRN AND ERN PARTS OF THE CWA ON FRIDAY. AS HAS BEEN ADVERTISED BY THE MODELS THAT PAST FEW DAYS...THE WRN TROUGH CLOSED OFF WITH THE 500MB LOW NOW NEAR THE NE/WY BORDER. THIS MODEL WILL INTIALLY INTENSIFY THE NEXT 24 HOURS AND GRADUALLY MOVE INTO THE WRN GREAT LAKES BY THE WEEKEND. 19Z SFC ANALYSIS HAS THE SFC LOW AROUND KMCI WITH THE WARM FRONT EXTENDING ESEWD ROUGHLY ALG A KDMO-KVIH-KFAM LINE WITH THE COLD FRONT/DRYLINE GETTING READY TO ENTER WRN MO. LATEST SPC MESOANALYSIS SHOWS THAT MLCAPES ARE CLOSE TO 3,000 J/KG OVR WRN...WITH AN NARROW AXIS OF 1,500-2,500 J/KG EXTENDING ALONG THE WARM FRONT TOWARD KFAM. THERE IS A SIGNIFICANT CAP IN PLACE WITH NEARLY DRY ADIABATIC BETWEEN 850-650MB. SOME CU LOOKS TO BE DEVELOPING NEAR THE SFC LOW AND LATEST THINKING IS THAT TSRA WILL BEGIN TO DEVELOP RAPIDLY ALONG THE WARM FRONT FROM THE SFC LOW INTO CNTRL MO BETWEEN 22-00Z...AND ALONG THE CDFNT S OF THE LOW SHORTLY THEREAFTER...WHEN DECENT LARGE SCALE LIFT ENTERS MO AHEAD OF SHORTWAVE NOW OVER THE CNTRL HIGH PLAINS AND BEGINS TO ERODE THE CAPE. DEEP LAYER SHEAR WILL BE AROUND 40 KTS WHICH IS SUFFICIENT FOR SUPERCELL DEVELOPMENT...AND VERY LARGE IS POSSIBLE GIVEN THE LARGE CAPE VALUES. DAMAGING WINDS ARE ALSO POSSIBLE ESPECIALLY TO THE SOUTH OF THE WARM FRONT WHERE LCLS WILL BE A BIT HIGHER. TORNADO THREAT WILL BE HIGHEST ALONG THE WARM FRONT THIS EVENING WHERE WINDS WILL BE LOCALLY BACKED. THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS THE STORMS MOVE INTO MORE STABLE AIR AS THE BOUNDARY LAYER STABLIZES. HAVE KEPT SOME CHC FOR TSRA OVER ERN PARTS OF THE CWA EARLY TOMORROW. EXPECT SOME DRY TIME INTO THURSDAY NIGHT. HAVE FOLLOWED THE GFS IDEA OF BRINGING SOME PRECIPITATION OVER THE SRN AND ERN PART OF THE CWA ON FRIDAY. OTHERWISE...TEMPERATURE GUIDANCE IS IN PRETTY GOOD AGREEMENT AND HAVE FOLLOWED A BLEND. IN THE EXTENDED TIME FRAME (SAT-TUE)...MEDIUM RANGE MODELS ARE ALL SHOWING A CLOSED LOW OVER THE GREAT LAKES WITHIN A LARGE LONG WAVE RIDGE BY SATURDAY...BUT SHOW A GREAT DISPARITY IN THE DETAILS AFTER THAT. THIS WOULD SUGGEST THAT THE SLOWER SOLUTION OF THE ECMWF IS PREFERRED. HAVE ADDED SOME LOW POPS OVER THE SERN HALF OF THE CWA ON FRIDAY NIGHT AS THE ECWMF IS SLOWER TO MOVE A COLD FRONT ACROSS THE REGION THAN THAT GFS. GFS WOULD TRY TO PASS A SECONDARY FRONT THROUGH THE REGION ON SUNDAY...THOUGH WILL KEEP WITH THE ECMWF IDEA OF CONTINUING THE DRY FORECAST FOR THE WEEKEND AS IT DOES NOT SHOW THIS FRONT. THE ECMWF SHOWS A 2ND CLOSED LOW WORKING SEWD OUT OF CANADA EARLY NEXT WEEKEND AS THE FIRST ONE OPENS UP AND MOVES NEWD. THE 00Z GFS RUN SHOWED A SIMILAR WEAKER OPEN TROUGH... THOUGH THE NEW 12Z GFS DOES HAVE A CLOSED LOW...BUT IT STRONGER AND FASTER WHICH DOESNT MATCH THE IDEA OF A SLOWER PATTERN. IT DOES LOOK LIKE COOLER AIR WILL WORK SWD OVER THE CNTRL CONUS WITH COLD FRONT PASSING ACROSS THE REGION ON MONDAY. HAVE CONTINUED TO KEEP PRECIP CHANCES WITH FRONTAL PASSAGE IN THE SLIGHT CATEGORY GIVEN THE UNCERTAINTY OF THE SOLUTIONS AND QUESTIONABLE RETURN OF GULF MOISTURE AHEAD OF THE FRONT. USED A BLEND OF PERSISTENCE... HPC GUIDANCE AND THE MEAN ENSEMBLE MOS GUIDANCE FOR TEMPERATURES. BRITT && .AVIATION... FOR THE 00Z TAFS... THE LOW PRESSURE SYSTEM OVER WESTERN MISSOURI AND ATTENDANT COLD FRONT/DRY LINE CONTINUES TO MOVE SLOWLY EASTWARD EARLY THIS EVENING. CONCURRENTLY THE WARM FRONT IS LIFTING NORTHWARD AND EXTENDS FROM THE SFC LOW THRU SW MO INTO EXTREME SRN IL. WARM MOIST UNSTABLE AIR IS QUICKLY RETURNING NWD WITH THE EXPANDING WARM SECTOR. RAPID DEVELOPMENT OF THUNDERSTORMS UNDERWAY IN WCNTRL MO IN ADVANCE OF THE SFC LOW/FRONT TRIPLE PT AS THE CAP WEAKENS WITH WK LARGE SCALE ASCENT. THUNDERSTORMS SHOULD QUICKLY BECOME SEVERE AND TRACK ESEWD EXPANDING IN COVERAGE DURING THE EVENING HRS. GREATEST SEVERE THREAT WILL BE ALONG AND SOUTH OF THE AFOREMENTIONED WARM FRONT. TEMPO GROUPS IN AREA TAFS REFLECT BEST PERIOD FOR THUNDERSTORMS. EXPECTING SOME LOW CLOUDS TO DEVELOP IN THE WAKE OF THE SFC LOW/CDFNT LATER TONIGHT. THESE WILL LINGER OVER ERN MO/WRN IL DURING THE FIRST PART OF THE MORNING ON WEDNESDAY...BUT SHOULD MOVE EWD AS DRIER AIR ADVECTS INTO THE REGION AS THE MORNING PROGRESSES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 18, 11:37 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1137 PM CDT TUE APR 18 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ019-027-035-036-052- 060>065-073>075-084-085-099-191215- ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-LEWIS-LINCOLN- MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE IL- MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES- ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE- WARREN-WASHINGTON-WASHINGTON IL- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVER EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND GOLFBALL SIZE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF A WARM FRONT IN AREAS SOUTH OF INTERSTATE 44 IN MISSOURI AND ALONG AND SOUTH OF INTERSTATE 64 IN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS SOUTH CENTRAL ILLINOIS ON WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM DRIFTS FROM THE NORTHEAST PLAINS INTO THE UPPER MIDWEST. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED OVERNIGHT. MOZ018-026-034-041-042-047>051-059-072-191215- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-KNOX-MONITEAU- MONROE-MONTGOMERY-OSAGE-SHELBY- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE REGION INTO THE OVERNIGHT HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. BRITT
In the hours before
Local storm report, Apr 18, 10:20 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 5 N DRAKE 38.54N 91.47W
04/18/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
MBRITTLocal storm report, Apr 18, 10:27 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 SE RICH FOUNTAIN 38.34N 91.81W
04/18/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
MBRITTLocal storm report, Apr 18, 10:30 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL ST. CLAIR 38.35N 90.98W
04/18/2006 E1.75 INCH FRANKLIN MO LAW ENFORCEMENT
&&
MBRITTLocal storm report, Apr 18, 10:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 2 E ROSEBUD 38.39N 91.37W
04/18/2006 E1.00 INCH GASCONADE MO CO-OP OBSERVER
ALONG THE GASCONADE/FRANKLIN COUNTY LINE.
1040 PM HAIL WASHINGTON 38.55N 91.01W
04/18/2006 E0.88 INCH FRANKLIN MO FIRE DEPT/RESCUE
1045 PM HAIL 2 NW LESLIE 38.44N 91.26W
04/18/2006 E0.75 INCH FRANKLIN MO AMATEUR RADIO
&&
MBRITTLocal storm report, Apr 18, 10:55 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FUNNEL CLOUD NOSER MILL 38.39N 91.19W
04/18/2006 FRANKLIN MO EMERGENCY MNGR
&&
MBRITTLocal storm report, Apr 18, 11:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ASHLAND 38.77N 92.26W
04/18/2006 E1.75 INCH BOONE MO OTHER FEDERAL
REPORTED AT COLUMBIA REGIONAL AIRPORT BY TOWER PERSONNEL.
&&
MBRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 46 min |
| Apr 18, 11:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Apr 19, 12:00 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 60 min |
| Apr 19, 12:04 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 56 min |
| Apr 19, 1:00 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.